Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Sudden onset of sweats, nausea, tachycardia, arm pain - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   My 23y/o girlfriend is experiencing a sudden onset of sweats, nausea, lightheadedness, slight tachycardia (around 90 bpm), and arm pain/weakness. She has never experienced this before. She is healthy, only medication is birth control.
Doctor :   hi
Doctor :   Dr AAAAAAA here
User :   Hello
User :   Can you figure this out?
Doctor :   since when she is taking the birth control? and which one she is taking at present?
User :   She is taking Cryselle, Shes been on it for a year and a half.
Doctor :   is she on any other medication?
User :   No
Doctor :   is she regular on the pills? or has she missed any of them in between?
User :   No, she is a religious taker, same time, same dose, everyday. Her last pill on her pill cycle was saturday. Her first inactive day was sunday. Shes anticipating her period tomorrow.
Doctor :   ok. then the symptoms that she is experiencing could be due to pre-menstrual s\effects of hormone withdrawal
Doctor :   wait and watch for these signs: heart beat increasing more than 100, chest tightness radiating to arm pain, blurry vision, severe abdominal cramps
Doctor :   nausea and vomiting, headaches, mood swings
Doctor :   if she has any of these developing, then she will need medical attention along with hormonal levels tested to see if things are fine
User :   Thats strange. Shes been on this pill for a year and a half and never experienced this before. But I will watch her, if these symptoms progress, would an ER trip be necessary or wait for the clinic to open up tomorrow?
Doctor :   if these symptoms progress, then visit to ER might be necessary
Doctor :   these symptoms can appear anytime, as side effects, few women can get after few months of use, few experience them after long term use
Doctor :   it depends on how each one's body reacts to them
User :   Okay, thank you doctor.
Doctor :   is there anything else I can help you with?
User :   She also has a history of slight hypotension and migrane headaches. She stands up quickly she gets lightheaded for a brief moment, could she have orthostatic hypotension?
Doctor :   yes, it could be due to hypotension. she should drink plenty of water and fruit juices to make sure she is well hydrated
Doctor :   along with this a balanced diet also is essential with less intake of caffeinated beverages
User :   Okay, thanks.
Doctor :   is there anything else you would like to ask me?
User :   No, that's all.
Doctor :   thanks for consulting me. bye for now.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor